Colorado, 2003High Wind in Colorado, March 27, 2003
March 27, 2003 · NWS GLD · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Mar 27, 2:42 AM MST, 5 hours 25 minutes earlier.
Area forecast discussion, Mar 27, 2:42 AM MST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
242 AM MST THU MAR 27 2003
WIND SPEED IS THE PRIMARY CHALLENGE FOR THIS FORECAST...WITH
SNOWFALL POSSIBLE IN THE NORTHERN THIRD OF THE FORECAST AREA.
WIND ADVISORY IS ALREADY OUT AND VERIFYING. LOOKS LIKE A PERIOD OF
LIGHTER WINDS BEHIND THIS INITIAL SURGE BEFORE THEY PICK UP AGAIN
THIS AFTERNOON. WILL KEEP CURRENT WIND ADVISORY THROUGH 18Z...
THEN RUN A WIND ADVISORY IN THE CENTRAL AND SOUTHERN THIRDS THROUGH
03Z TONIGHT WITH A WINTER WEATHER ADVISORY IN THE NORTHERN THIRD
WITH EXPECTATION OF STRONG WINDS AND FALLING SNOW COMBO.
LEANED ON GFS FOR THIS PACKAGE...ESPECIALLY WITH RESPECT TO HOURLY
LOCATION OF RAIN/SNOW LINE TODAY. GFS INITIALIZED BETTER THAN
OTHER MODELS BASED ON 00Z COMPARISON OF OBS AND SATELLITE.
WINDS LOOK TO PICK UP FRIDAY AS WELL...BUT NO HIGHLIGHTS YET GIVEN
MIX OF WEATHER TO DEAL WITH THIS MORNING.
NO TIME TO ADJUST EXTENDED.
THANKS TO DDC AND LBF FOR COORDINATION.
.GLD...WIND ADVISORY UNTIL 11 AM MST FOR ALL OF NORTHWEST KANSAS...
EXTREME SOUTHWEST NEBRASKA...AND FAR EAST COLORADO.
...WINTER WEATHER ADVISORY 11 AM TO 8 PM MST FOR YUMA COUNTY
COLORADO...ALL OF EXTREME SOUTHWEST NEBRASKA...AND KANSAS
COUNTIES ALONG THE NEBRASKA STATE LINE.
...WIND ADVISORY 11 AM TO 8 PM MST FOR COLORADO AND KANSAS
COUNTIES ALONG AND SOUTH OF A FLAGLER COLORADO TO GOODLAND
KANSAS TO HILL CITY KANSAS LINE.
ENTWISTLEHazardous weather outlook, Mar 27, 4:00 AM MST, 4 hours 7 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
400 AM MST THU MAR 27 2003
...WINTER WEATHER ADVISORY FROM 11 AM TO 8 PM MST FOR PORTIONS OF
EAST CENTRAL COLORADO AND EXTREME SOUTHWEST NEBRASKA...
...WIND ADVISORY FOR THE REMAINDER OF THE TRI-STATE AREA THROUGH 8
PM MST...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY
A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW PRESSURE
SYSTEM WILL MOVE ACROSS THE AREA TODAY. NORTH WINDS AT 30 TO 40 MPH
WITH HIGHER GUSTS WILL CONTINUE THROUGH 8 PM MST. IN
ADDITION...AREAS OF RAIN WILL MIX WITH AND CHANGE TO SNOW FROM NORTH
TO SOUTH ACROSS THE TRI-STATE AREA TODAY. LOCATIONS ALONG AND NORTH
OF A LINE FROM YUMA COLORADO TO MCCOOK NEBRASKA CAN EXPECT UP TO 2
INCHES OF SNOW. STRONG NORTH WINDS WILL ACCOMPANY THE SNOWFALL AND
WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. SOUTH OF THIS
LINE...AN INCH OR LESS CAN BE EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE STRONG UPPER LEVEL SYSTEM WILL MOVE NORTHEAST OF THE AREA ON
FRIDAY ALLOWING A SUBSIDENT AIRMASS TO MOVE OVER THE HIGH PLAINS. AS
A RESULT...STRONG NORTH WINDS AROUND 35 MPH WILL BE POSSIBLE AS HIGH
PRESSURE BUILDS SOUTH INTO THE AREA.
.SPOTTER INFORMATION STATEMENT...
ANY REPORTS OF HIGH WIND OR SNOW WOULD BE APPRECIATED.
MCGUIRE
High Wind, Kit Carson County
- When
- March 27, 8:07 AM MST
- Where
- Kit Carson County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.305, -102.603 (the zone’s center; the record gives no point)
Strong gradient winds behind low pressure in eastern Kansas brought sustained winds of 35 to 40 mph with a measured gust to 64 mph in Flagler Colorado.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Florida, March 27, 20031 death · 14 injured · $8.0 million · F2 · 1 event
- Rip Current in Florida, March 27, 20031 death · 1 event
- Tornadoes in Florida, March 27, 2003$80,000 · F1 · 2 events
- Damaging Wind in Florida, March 27, 20038 injured · 60 kt wind · 1 event
- Tornado in Florida, March 27, 2003$50,000 · F1 · 1 event
- Hail and Damaging Winds in Florida, March 27, 2003$70,000 · 1.75 in hail · 9 events
- Tornado in Florida, March 27, 2003F1 · 1 event
- Blizzard and High Wind in Alaska, March 27 to 28, 200356 kt wind · 7 events
- Heavy Snow in Wisconsin, March 27 to 29, 20036 events
- Heavy Snow in Wisconsin, March 27 to 28, 20034 events
- Heavy Snow in Minnesota, March 27 to 29, 20034 events
- Heavy Snow in Colorado, March 27, 20034 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340803.